Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at May 16, 2007, 7:38 AM MDT for Hudspeth County, Texas. It took effect at May 16, 2007, 7:43 AM MDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2007, 7:38 AM MDT (13:38 UTC)
- In effect from
- May 16, 2007, 7:43 AM MDT
- Expired
- May 16, 2007, 9:45 AM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 161343 FFWEPZ TXC229-161545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 738 AM MDT WED MAY 16 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS... THIS INCLUDES THE CITY OF SIERRA BLANCA... * UNTIL 945 AM MDT * AT 728 AM MDT...FLASH FLOODING WAS CONTINUING THAT WAS FROM RUNOFF FROM THUNDERSTORMS THAT HAVE MOVED AWAY FROM THE AREA. * RAINFALL HAS ENDED BUT FLOODING CONTINUES TO OCCUR IN AND AROUND SIERRA BLANCA. RAINFALL HAS ENDED IN SIERRA BLANCA BUT RUNOFF FROM TWO TO FOUR INCHES OF RAIN HAVE CLOSED OR WASHED OUT MANY SECONDARY ROADS AROUND SIERRA BLANCA INCLUDING FM ROAD 1111. IN ADDITION EXIT 107 EASTBOUND ALONG 1-10 IS CLOSED DUE TO WATER FLOWING OVER THE EXIT RAMP. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3111 10552 3105 10538 3118 10531 3124 10548 $$ TSB
1 follow-up statement
000 WGUS74 KEPZ 161547 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 946 AM MDT WED MAY 16 2007 TXC229-161555- HUDSPETH TX- 946 AM MDT WED MAY 16 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 AM MDT FOR CENTRAL HUDSPETH COUNTY... SIERRA BLANCA DISPATCH CONTINUES TO REPORT FLOODING PROBLEMS ON SEVERAL COUNTY ROADS ACROSS CENTRAL HUDSPETH COUNTY. IN ADDITION...EXIT 107 EASTBOUND ALONG 1-10 REMAINS CLOSED DUE TO WATER FLOWING OVER THE EXIT RAMP. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT RAIN ENDED AT AROUND 6 AM THIS MORNING ACROSS THE PORTIONS OF HUDSPETH COUNTY THAT IS STILL SEEING LINGERING FLOODING PROBLEMS. AS SUCH...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 945 AM MDT. AS STANDING WATER AND FLOODING OF LOW-LYING AREAS CONTINUE THIS MORNING...CARE SHOULD BE TAKEN WHEN DRIVING ACROSS PORTIONS OF CENTRAL HUDSPETH COUNTY AS THE WATERS CONTINUE TO RECEDE. ALSO BE AWARE OF THE THREAT OF HEAVY RAIN THIS AFTERNOON AND EVENING RENEWING THE THREAT OF FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. STAY TUNED TO LOCAL MEDIA OUTLETS...NOAA WEATHER RADIO...OR VISIT WWW.WEATHER.GOV/ELPASO FOR FURTHER INFORMATION. LAT...LON 3111 10552 3105 10538 3118 10531 3124 10548 $$ PIEPER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at May 16, 5:00 AM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 16, 5:00 AM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
500 AM MDT WED MAY 16 2007
.SYNOPSIS...
ABUNDANT MOISTURE CONTINUES TO MOVE INTO THE REGION AND UPPER
LEVEL DISTURBANCES WILL CONTINUE TO MOVE ACROSS SOUTHERN NEW
MEXICO TODAY AND TONIGHT SO THE POTENTIAL FOR HEAVY RAINFALL WILL
CONTINUE FOR AT LEAST THE NEXT 24 HOURS. THE RAIN CHANCES WILL
CONTINUE THROUGH THE COMING WEEKEND WITH TEMPERATURES RUNNING
BELOW NORMAL. WELL SEE DRIER...WARMER WEATHER BY THE START OF
NEXT WEEK.
&&
.DISCUSSION...
WELL THE COLD FRONT AND MOISTURE ARRIVED AS ADVERTISED. MODERATE
TO HEAVY CONVECTION BROKE OUT YESTERDAY AFTERNOON AND IS STILL
WINDING DOWN THIS MORNING. YESTERDAYS RAINFALL TOTAL FOR THE EL
PASO INTERNATIONAL AIRPORT WAS 0.36 WHICH WAS A RECORD FOR THE
DAY AND SINCE MIDNIGHT WE HAVE ALREADY RECEIVED AN ADDITIONAL
0.39 OF RAINFALL WHICH IS ALREADY A RECORD FOR TODAY. THE MONTHLY
TOTAL IS NOW UP TO 1.30 INCHES WHICH PUTS US AT THE SEVENTH
WETTEST MAY EVER WITH MORE RAIN ON THE WAY. PWS ARE RUNNING
AROUND 200 PERCENT OF NORMAL AND THE TROF CONTINUES TO SIT AND
SPIN JUST TO OUR WEST. THIS TROF WILL USHER IN ANOTHER SHORT WAVE
THIS AFTERNOON AND EVENING SO WE CAN EXPECT TO SEE ANOTHER ROUND
OF THUNDERSTORMS WITH HEAVY RAIN. A FLASH FLOOD WATCH WILL BE
ISSUED SHORTLY FOR THE ENTIRE CWA. THE INITIAL THREAT WILL BE OUT
WEST WHERE THERE IS A SURFACE CONVERGENCE LINE NEAR THE STATE
LINE AND THEY HAVE ALREADY CLEARED OUT CLOUD WISE SO THEY WILL
GET FULL SUN. THE STORMS SHOULD POP UP FIRST OUT WEST AND THEN
MOVE ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS AS THE
AFTERNOON PROGRESSES INTO THE EVENING. AND IT LOOKS LIKE THE
CHANCES FOR HEAVY RAINFALL WILL LAST INTO THE OVERNIGHT HOURS SO
THE FLASH FLOOD WATCH WILL GO THROUGH THURSDAY MORNING.
FOR THE REST OF THURSDAY AND FRIDAY NOT MUCH CHANGE. WE WILL
CONTINUE TO SEE PLENTY OF MOISTURE IN THE REGION WHILE ALOFT THE
TROF WILL CONTINUE TO REMAIN JUST TO OUR WEST...SO WE WILL
CONTINUE TO SEE AT LEAST A CHANCE FOR ISOLATED TO SCATTERED
THUNDERSTORMS THROUGH THE WEEKEND. BY THE FIRST PART OF NEXT WEEK
THE TROF FINALLY MOVES ACROSS AND HEADS TO OUR EAST WHILE AT THE
SURFACE WE WILL SEE A RETURN OF THE WESTERLY WINDS. THE WEST
WINDS WILL HELP TO FINALLY SCOUR OUT THE MOISTURE TO PUT US BACK
INTO DRY MODE.
TEMPERATURES WILL CONTINUE TO RUN WELL BELOW NORMAL FOR TODAY AND
TOMORROW. BY THE WEEKEND THEY WILL CREEP BACK TOWARD NORMAL AND
BY THE FIRST PART OF NEXT WEEK WE MAY EVEN SEE TEMPS A LITTLE
ABOVE NORMAL.
&&
.AVIATION...
GENERALLY VFR CONDITIONS EXPECTED DURING THE PERIOD. BY AFTERNOON
THUNDERSTORMS WILL DEVELOP WITH MVFR AND IFR CONDITIONS EXPECTED
NEAR STORMS DUE TO RAIN AND POOR VISIBILITIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 76 57 79 59 83 / 60 60 50 40 30
SIERRA BLANCA TX 68 51 75 52 75 / 60 60 50 40 30
LAS CRUCES 78 58 80 56 83 / 60 60 50 40 30
ALAMOGORDO 73 53 75 52 78 / 60 60 50 40 40
CLOUDCROFT 54 40 58 42 59 / 70 70 50 50 50
TRUTH OR CONSEQUENCES 78 56 78 55 81 / 60 60 50 40 40
SILVER CITY 73 50 76 49 76 / 60 60 50 40 40
DEMING 80 57 82 55 82 / 60 60 50 40 30
LORDSBURG 82 58 86 56 82 / 60 60 50 40 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH LATE TONIGHT FOR
NMZ022>025-030>032.
TX...FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH LATE TONIGHT FOR
TXZ055-056.
&&
15/15Hazardous weather outlook, May 16, 6:46 AM MDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 646 AM MDT WED MAY 16 2007 NMZ022>025-030>032-TXZ055-056-171300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 646 AM MDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A POTENTIAL TODAY FOR HEAVY RAINS AND FLASH FLOODING. A FLASH WATCH IN EFFECT THROUGH THURSDAY MORNING. RAINFALL TOTALS OF TWO TO FOUR INCHES WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT OF HEAVY RAIN WILL CONTINUE THROUGH FRIDAY. SATURDAY AND SUNDAY WILL SEE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. BY THE FIRST PART OF NEXT WEEK WE WILL BE DRIER AND WARMER. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED ON FOR REPORTS TODAY THROUGH FRIDAY.
In the hours before
Local storm report, May 16, 6:38 AM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
638 AM MDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD SIERRA BLANCA 31.17N 105.36W
05/16/2007 HUDSPETH TX LAW ENFORCEMENT
SEVERAL HOUSES WERE FLOODED IN SIERRA BLANCA AND SEVERAL
ROADS WERE CLOSED DUE TO FLOODING. FM ROAD 1111 HAD PART
OF THE PAVEMENT WASHED AWAY.
&&
BRICEThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:42 AM MDT | Flash Flood Warning | EPZ | Hudspeth | 3 hr |
| May 16, 5:18 AM MDT | Flash Flood Watch | EPZ | 25 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.